Ouchie jab :(

Hi all just a quickie hope this finds you ok , hey the sun is out and gonna be good at the weekend that's good eh :) ....Did my 4th jab Monday in my belly managed all others fine 1st in belly right side, 2nd in leg , 3rd in other leg and 4th back to tum left side this time but this one hurt and did bleed and now I've got a huge bruise in many different colours ..wot did I do wrong ? Hit a vein? Sorry this should have been a question but done it now ...Claire x

9 Replies

oldestnewest
  • I was told by the anti tnf nurse that when we inject we are going in blind, we don't know what we are sticking the needle into. She said that you may nick a capillary and then will bleed a little (that explained why I sometimes bled when injecting MTX) and we may also catch a nerve ending and then it will hurt a little.

    It very rarely hurts me when I inject and if it does it's only for a few seconds. I did at one stage have lovely bruises after I had injected, I told my specialist nurse she came up with the answer. I always pinch the area of skin that I am going to inject into, I think it numbs it a bit. But I was still pinching it whilst I injected and wasn't letting go until I had finished, so any bleeding from the injection site was made worse because basically I was squeezing more blood out, which resulted with a lovely bruise. Since I have started to let go once the needle is in, I've not had a bruise.

    Hope this helps.

    Paula x

  • Hi I had the same on week three with embrol but was told the same

    You don't know what you will hit I find the legs sting more than tummy

    Hope this helps Karen x

  • Heya :) I sometimes get massive bruises from my Simponi injections, in all shades of lovely colours too :D ! I always get them in my thighs..not looking forward to summer and having them on show!!! When I was still doing MTX injections I would sometimes hit a small blood vessel and it would bleed and hurt a bit bit my nurse reassured me that this is nothing to get too worried about!! It would not hurt everytime so yes I guess it depends on just where we end up sticking the needle in, bit like Russian roulette! Hope next time will go better for you without blood and bruises! Christine xx

  • Hi Claire, my 3rd one in my tummy hurt, but have not had any bruises, my nurse told me to press hard on the skin after the injection with the wet wipe.

    Wendy xx

  • I stick to my tummy because there's so much of it! I go either side of my bellybutton as the practice nurse showed me to. I have snagged and bled and I have bruised on occasion - the last one was still there for a week or more! But mostly it just goes in okay although I'm getting to know when it mightn't and I sort of pull away and try somewhere else before the needle's actually gone in? Tilda x

  • Hi Paula

    same happened to me last wk with the enbrel pen. I've got bruising and it bled for a bit after. I think your explanation sounds correct, however In think I got bruising becaused I squeezed the skin on my stomach so hard. I should add that last wk was my second time of injecting enbrel.

    I've never got any bruising from doing mtx injectable into my stomach and that is the only sight I do, as, I've found that when I inject mtx into my leg it has marked the skin for wks after wards (probably due to having less fat on my thighs compared to my tummy). I don plan to rotate the enbrel injection - got no choice really as I'm injecting to drugs now.

    I think we'll get use to it and it will become second nature and eventually we'll have no problems.

    Take care Joanne x

  • Ah .... Thanks everyone must admit do pinch hard , I'll see how I get on next week. Thanks again x

  • HI I AM ON THE SELF INJECTION AS WELL.THE R.A. NURSE TOLD ME IF IT STINGS ITITS THE SMALL SWAPS WITH THE ALCHO.IN THTHE SWAPS THAT CAUSE IT TO STING.NOT THE NEEDLE .SO WAIT A MIM INTILL IT DRYS AND IT SHOULD NOT BE AS SORE.OR STING.

  • Hi, I have to inject both MTX and Humira - I have to inject them both in my legs. I find the MTX is so much easier than the humira pen. I get really nervous before taking the humira beause it hurts so much!! I have to psych myself up!

You may also like...